Evidence map›Paper›PMID 39345958›Full record

ArticleEuropean heart journal. Case reports2024

A case report describing myocardial ischaemia as a side effect of carbamazepine overdose.

Małgorzata M Skiba, Mateusz Szymański, Małgorzata Piasecka

Abstract readCase Reports
In one paragraph

Article in European heart journal. Case reports, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors.

Małgorzata M SkibaIntensive Care Unit, Stefan Cardinal Wyszyński District Specialist Hospital, Al. Kraśnicka 100, Lublin 20-718, Poland.ORCID https://orcid.org/0000-0001-9637-9016
Mateusz SzymańskiIntensive Care Unit, Stefan Cardinal Wyszyński District Specialist Hospital, Al. Kraśnicka 100, Lublin 20-718, Poland.ORCID https://orcid.org/0000-0003-4366-3165
Małgorzata PiaseckaIntensive Care Unit, Stefan Cardinal Wyszyński District Specialist Hospital, Al. Kraśnicka 100, Lublin 20-718, Poland.ORCID https://orcid.org/0009-0009-6432-2571

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Background: Overdoses of carbamazepine may occur due to various reasons. The summary of product characteristics of carbamazepine includes information about the possibility of side effects after taking this drug. However, the symptoms described do not include coronary vasospasm, which occurred in the case described. Making such a diagnosis is a key element in therapeutic management, as it changes further clinical decisions. Case summary: A 46-year-old patient was admitted to the hospital for disorders of consciousness following an overdose of carbamazepine. On the second day, the patient exhibited respiratory distress. Subsequently, the patient was transferred to the intensive care unit, intubated, and placed on mechanical ventilation. On the same day, the patient experienced recurrent cardiac arrhythmias in the form of pulseless ventricular tachycardia and ventricular fibrillation; the patient was resuscitated and defibrillated eight times. Due to a rapid decline in cardiac output coupled with persistent electrocardiographic changes and haemodynamic instability, the patient underwent urgent coronary angiography. The procedure revealed a spasm in the initial segment of the circumflex branch of the left coronary artery, which subsequently resolved following nitroglycerin administration. Subsequent to the implementation of this therapeutic approach, a reduction in the demand for norepinephrine and dobutamine was achieved. In the following days, the patient's general condition improved. The patient was discharged home while maintaining full cognitive capacity and cardiovascular and respiratory fitness. Discussion: In the case described, the expeditious performance of a cardiological diagnostic evaluation played a pivotal role in achieving therapeutic success, enabling the prompt initiation of appropriate treatment.

Indexed as

ArrhythmiaCarbamazepineCase reportCoronary artery spasmIntoxication

Identifiers

PMID39345958
PMCPMC11437652

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.